MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER KIT
Catalog Number PWM030
Medical Device Problem Codes Increase in Suction (1604); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The reported product number is unknown.The udi number for this product is not available.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that auth advised the hospital used suction level 225 and patient got raw.Troubleshooting was not performed.It is unclear if the lot number was requested.Patient used pw in the hospital with male wicks.No medical intervention was reported.
 
Event or Problem Description
It was reported that auth advised the hospital used suction level 225 and patient got raw.Troubleshooting was not performed.It is unclear if the lot number was requested.Patient used pw in the hospital with male wicks.No medical intervention was reported.Per follow up via phone on 07-may-2025, a family member stated the wicks were running cold and wanted to know what levels the purewick should be set at.They additionally reported that the patient passed away on (b)(6) 2025.The cause of death was not provided, but they stated it was not a result from the purewick device.
 
Additional Manufacturer Narrative
Upon further review, bd has determined that this mdr event is not reportable as the patient¿s death was unrelated to the purewick device.Submitting the investigation details as additional information.The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A dhr could not be performed since no lot number was provided.The instructions for use were found adequate and state the following: indication for use: the device is intended for non-invasive urine output management, such as urinary incontinence, in adult and adolescent users aged 12 and over with male anatomy.Contraindications users with urinary retention.Warnings: do not use on irritated or compromised skin.Do not cover fresh surgical wounds with the device.Do not use the device with any material or in any position that does not allow for sufficient airflow.To avoid potential skin injury, never pull the device directly away from the user.Always peel in the direction from head to foot.Discontinue use if an allergic reaction occurs.After use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state, and federal laws and regulations.Precautions: not recommended for users who are: agitated, combative, or uncooperative and might remove the device.Having frequent episodes of bowel incontinence without a fecal management system in place.Experiencing skin irritation or breakdown at the site.Do not use barrier cream on the penis or pubic skin around the base of the penis when using the device.Creams may impede suction or weaken adhesive.Proceed with caution in users who have undergone recent surgery of the external urogenital tract, penis, or pubic area.Always assess skin for compromise and perform perineal care prior to placement of a new device.Recommendations: perform each step with clean technique.Prior to connecting the device to hospital wall suction tubing, verify suction function by covering the open end of the suction tubing with one hand and observing the pressure dial.If the pressure does not increase when the line is covered, verify that the tubing is secured, connected, and not kinked.Ensure the device remains connected after turning the user, monitoring for pulling and tension on the device.Remove the device prior to ambulation.Assess product placement and user¿s skin every 2 hours or per hospital protocol.Change suction tubing per hospital protocol or at least every thirty (30) days.Instructions for use male external catheter kit.Contents: 1 purewick male external catheter.1 pack peri-care wipes 1 drying wipe setup: 1.If using continuous wall suction, always use the minimum amount of suction necessary.Connect the canister setup per facility protocol.Set suction to a minimum of 40 mmhg and adjust as needed.If using the purewick urine collection system, make sure all tubing connections are snug, and turn it on.Pressure adjustments are not necessary.Consult the purewick urine collection system instructions for use as needed.2.Using standard suction tubing, connect the device to a collection canister.Note: collection canister and suction tubing are not included.If hospital policy allows and if using a graduated canister, captured urine may be used for approximate urine output measurement.Peri-care and placement: 3.If there is significant pubic hair, trim or clip the pubic hair.Perform perineal care using the included wipes and check skin integrity.Follow and document per hospital protocol.Note: use the included drying wipe to ensure skin is dry prior to placement of the device.Moisture on skin will weaken the adhesive.4.Orient the device, aligning drainage fitting towards the feet of the user.Slide the opening of the device over the penis until close to the pelvic skin.Center penis within the opening.Remove adhesive liner and press the device against the pelvic skin to adhere.Ensure base has fully adhered around the base of the penis.Note: the scrotum should not be placed inside the device.Removal: 5.To remove the device, gently lift the top edge of the device off the skin.In a slow, downward peeling motion, remove the device.If necessary, use a warm wet compress (such as a wet washcloth) to help loosen adhesive.Warning: to avoid potential skin injury, never pull the device directly away from the user.Always peel in the direction from head to foot.Maintenance: 6.Replace the device at least every 24 hours or if soiled with feces, blood, or semen.Correction: a, d, f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK MALE EXTERNAL CATHETER KIT
Common Device Name
PUREWICK MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21968092
Report Number1018233-2025-03262
Device Sequence Number8112342
Product Code NZU
UDI-Device Identifier00801741219153
UDI-Public(01)00801741219153
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPWM030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale